PANCREATIC INVOLVEMENT ASSOCIATED WITH TRICYCLIC OVERDOSE

Citation
R. Pezzilli et al., PANCREATIC INVOLVEMENT ASSOCIATED WITH TRICYCLIC OVERDOSE, Italian Journal of Gastroenterology and Hepatology, 30(4), 1998, pp. 418-420
Citations number
18
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Gastroenterology & Hepatology
ISSN journal
1125-8055
Volume
30
Issue
4
Year of publication
1998
Pages
418 - 420
Database
ISI
SICI code
1125-8055(1998)30:4<418:PIAWTO>2.0.ZU;2-W
Abstract
To our knowledge, only two cases of pancreatic involvement after tricy clic overdose have so far been described in the literature. We report another case of pancreatic involvement after tricyclic antidepressant overdose. Patient. A 30-year-old female was admitted to our Emergency Room after having ingested 800 mg of amitriptyline in a suicide attemp t. On the second day of hospitalization, high serum values of amylase 823 IU/l (normal values <220 IU/l) and lipase 1054 IU/I (normal value <270 IU/I) were found. The pancreas appeared normal upon ultrasonograp hy. Serum pancreatic enzymes further increased on the third day of hos pitalization, peaked on the fourth day and then progressively decrease d Repeated ultrasonography examination did not show any alteration in the pancreatic gland. The patient was discharged eight days after admi ssion. Fifteen clays after the overdose episode, the ultrasonographic examination still did not show any alteration of the pancreatic gland and serum amylase and lipase were 403 IU/I and 239 IU/l, respectively. In our opinion, serum pancreatic enzymes should be determined in pati ents with tricyclic overdose in order to detect possible pancreatic in volvement.